Hail, Kittson
- When
- June 24, 7:40 PM CST
- Where
- Kittson County, 4.53 mi SSW of Caribou
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 48.920, -96.490
Warm temperatures just above the surface layer kept this thunderstorm event restricted to the area right along the border between northwest Minnesota and Canada. Early in the evening of the 24th, a cold front was located from Hallock, Minnesota, to near Bismarck, North Dakota.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Warm temperatures just above the surface layer kept this thunderstorm event restricted to the area right along the border between northwest Minnesota and Canada. Early in the evening of the 24th, a cold front was located from Hallock, Minnesota, to near Bismarck, North Dakota. Over the next couple of hours, the front sagged a bit south, toward a Baudette, MN, to Grafton, ND, line. Thunderstorms initially developed over Kittson and Roseau Counties, but moved into southern Manitoba and southwest Ontario, Canada.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 24, 7:15 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 815 PM CDT SUN JUN 24 2007 FORECAST CHALLENGE CONCERNS DEEP CONVECTION POTENTIAL. CONVECTION TRYING TO GET GOING AT THIS TIME ALONG SW-NE ORIENTED BOUNDARY THROUGH DVL AREA TO NEAR HCO. NO SURPRISE HERE AS 70 DEGREE DEWPOINTS POOLING ALONG BOUNDARY AND FRONTAL ZONE SHOWING LEAST AMOUNT OF CAPPING AND HIGHEST CAPE. MADE SOME MINOR ADJUSTMENTS TO POPS KEEPING HIGHEST POPS ALONG BOUNDARY. FARTHER SOUTH AND EAST AIRMASS STRONGLY CAPPED AND STILL FEEL TSRA NOT AN ISSUE. OVERALL FORECAST IN GOOD SHAPE WITH ONLY MINOR ADJUSTMENTS PLANNED. && .AVIATION...VFR CONDITIONS GFK...FAR...BJI AREAS. MVFR CIGS/VSBY CONFINED TO STRONGER CONVECTION ALONG BOUNDARY FROM DVL-HCO OVERNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 655 AM CDT SUN JUN 24 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 655 AM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA LATE THIS AFTERNOON AND OVERNIGHT. A FRONT WILL BECOME STATIONARY THIS AFTERNOON NEAR A LINE FROM VALLEY CITY TO GRAND FORKS AND ROSEAU. THUNDERSTORMS WILL FORM NEAR AND NORTH OF THE FRONT WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS THOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE OVER EASTERN NORTH DAKOTA AND THE NORTHERN RED RIVER VALLEY LATE ON MONDAY. THE GREATEST THREAT WILL BE IN THE DEVILS LAKE BASIN FOR LARGE HAIL...DAMAGING WIND AND A POSSIBLE TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND AGAIN MONDAY. GV
The national radar mosaic for the moment the first event began.
6 hail, 4 tornado. Local standard time, as filed.
Power poles and lines were downed and several trees were snapped off along this route. The damage indicated peak winds of 90 to 95 mph.
A brief tornado touchdown occurred near Fox. No significant damage was detected.
A brief touchdown was reported near the Timberline Trailer Court on Minnesota Highway 11. A few large tree branches were broken off. The damage indicated peak winds around 70 mph.
A wall cloud was also reported.
The hail ranged in size from dime to hen egg.
The tornado tracked for roughly one-half mile, ending about one-half mile southwest of Youngs Bay Resort. Numerous trees were uprooted or snapped off. The damage indicated peak winds of about 85 to 90 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyThe tornado archive for Minnesota, 2007Warnings in Minnesota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43246, 43258, 43261, 43265, 43248, 43249, 43251, 43252, 43269, 43253.